North Carolina, 2010Damaging Wind in North Carolina, June 20, 2010
June 20, 2010 · NWS ILM · 1 event in 1 county or zone
A seabreeze boundary interacted with a surface trough resulting in the development of thunderstorms. One of these thunderstorms briefly pulsed to severe levels.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $2,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A seabreeze boundary interacted with a surface trough resulting in the development of thunderstorms. One of these thunderstorms briefly pulsed to severe levels.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Jun 20, 6:38 PM EST, 1 minute earlier.
Area forecast discussion, Jun 20, 6:38 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
738 PM EDT SUN JUN 20 2010
.SYNOPSIS...
HEAT AND HUMIDITY WILL CONTINUE FOR MOST OF THIS WEEK AS THE BERMUDA
HIGH REMAINS IN PLACE. WIDELY SCATTERED THUNDERSTORMS WILL BE
POSSIBLE...MAINLY EACH AFTERNOON.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...CONVECTION HAS BEEN CONCENTRATED ALONG TWO
AXES THIS AFTERNOON: THE SEABREEZE BOUNDARY ALONG THE SOUTH
CAROLINA COAST...AND ALONG A STATIONARY TROUGH/WIND SHIFT AXIS
EXTENDING FROM THE SOUTH CAROLINA MIDLANDS INTO THE NC INTERIOR
COASTAL PLAIN. STEERING FLOW IS NEARLY NONEXISTENT...SO STORMS ARE
ANTICIPATED TO FOLLOW BOUNDARIES AND OUTFLOWS THROUGH EARLY
EVENING. THERE IS A GOOD DEAL OF DRY AIR ALOFT AS ADVERTISED ON
FORECAST SOUNDINGS... HOWEVER THIS IS BEING OFFSET BY RATHER
EXTREME INSTABILITY WITH LIFTED INDICES AS LOW AS -6 AND SURFACE-
BASED CAPE VALUES OVER 3000 J/KG. THE DRY AIR ALOFT WILL ENHANCE
THE POTENTIAL FOR GUSTY WINDS IN THE STRONGER STORMS...AND WILL
HELP DECREASE THE HEAVY RAINFALL POTENTIAL DESPITE THE SLOW STORM
MOTION. HOWEVER WE STILL EXPECT THE STRONGEST STORMS TO DROP UP TO
2 INCHES OF RAIN PER HOUR.
AT THE UPPER LEVELS...THERE IS A WEAK SHEAR AXIS STALLED OVER THE
CENTRAL CAROLINAS THAT MAY BE ENHANCING STORM DEVELOPMENT SOMEWHAT.
WITH THE LOSS OF DAYTIME HEATING STORMS SHOULD DISSIPATE BY 9-10 PM
WITH GRADUALLY CLEARING SKIES OVERNIGHT. MODELS ARE INSISTENT THAT
CONVECTION WILL DEVELOP OFFSHORE AGAIN LATE TONIGHT IN THE
SURPRISINGLY WARM AND UNSTABLE MARINE ENVIRONMENT. THE SLOW STORM
MOTION VECTORS INDICATE SHOWERS OR STORMS COULD DRIFT INTO COASTAL
NORTH OR SOUTH CAROLINA...PARTICULARLY THE CAPE FEAR REGION. WE WILL
BRING A SLIGHT CHANCE BACK INTO THE FORECAST AFTER 3 AM.
LOWS TONIGHT SHOULD FALL TO 72-74 INLAND...WITH MID 70S EXPECTED
ALONG THE COAST. BEACHFRONT LOCATIONS WITH ONSHORE WINDS MOST OF THE
NIGHT LIKE OAK ISLAND AND BALD HEAD ISLAND COULD SEE LOWS VERY CLOSE
TO 80 DEGREES TONIGHT IF SHOWERS STAY AWAY.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 3 PM SUNDAY...THE SUBTROPICAL RIDGE WILL PERSIST ACROSS THE
DEEP SOUTH AND SOUTHERN PLAINS THROUGH THE PERIOD. CHANCE OF
MAINLY DIURNAL CONVECTION WILL PERSIST INTO THE SHORT TERM PERIOD.
ON MONDAY...FEEL THAT THE BEST CHANCES WILL OCCUR ALONG THE
COASTAL ZONES WHERE THE SEA BREEZE WILL COME INTO PLAY ALONG WITH
A WEAK DEFORMATION ZONE ALOFT. INSTABILITY WILL RANGE FROM
MARGINAL TO MODERATE AND CAPES ARE NOT PARTICULARLY IMPRESSIVE.
REGARDLESS COULD SEE A FEW STRONG PULSE TSRA FROM SMALL SCALE
BOUNDARY INTERACTIONS. NOT AS MUCH SUPPORT ALOFT FOR STORMS DURING
TUESDAY...BUT CANNOT RULE OUT ISOLATED TO WIDELY SCATTERED DIURNAL
CONVECTION. MAV/MET NUMBERS ARE CLOSE EACH PERIOD...THOUGH DID
FAVOR THE SLIGHTLY COOLER MET NUMBERS FOR THE HIGHS DURING MONDAY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...BROAD 5H RIDGE AND BERMUDA HIGH IN PLACE THROUGH
THE PERIOD WILL ENSURE CONTINUATION OF HOT AND HUMID CONDITIONS. AS
HAS BEEN THE CASE FOR THE PAST WEEK OR SO...DAILY AFTERNOON SHOWERS
AND THUNDERSTORMS WILL BE POSSIBLE. SOME DAYS ARE MORE FAVORABLE
THAN OTHERS. STRONGER PIEDMONT TROF AND SUPPRESSION OF 5H RIDGE AXIS
TO THE SOUTHWEST BY SHORTWAVE MOVING ACROSS NEW ENGLAND ON THU WILL
INCREASE PRECIP CHANCES. FRI AND SAT APPEAR TO BE THE BEST PRECIP
DAYS...THOUGH STILL ONLY CHC POPS AT BEST. 5H RIDGE IS SLOW TO BUILD
BACK WHILE PIEDMONT TROF IS PUSHED A LITTLE CLOSER TO THE COAST BY
FRONT DROPPING IN FROM THE NORTHWEST. DOUBT FRONT WILL REACH THE ILM
AREA...BUT IT MAY BRIEFLY MOVE INTO CENTRAL NC. HOWEVER...PIEDMONT
TROF AND THE SEA BREEZE ARE WHERE LOCAL CONVECTION WILL DEVELOP.
UPPER RIDGE STARTS TO REASSERT ITSELF SUN...FORECAST SOUNDINGS SHOW
STRONG SUBSIDENCE INVERSION BETWEEN 600 AND 800 MB...SO WILL KEEP
MENTION OF POPS OUT OF THE FORECAST. TEMPERATURES CONTINUE ABOVE TO
WELL ABOVE CLIMO...SLIGHTLY COOLER HIGHS THU-SAT DUE TO
CLOUDS/CONVECTION.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...AN UPPER LEVEL RIDGE IS STRONGLY ENTRENCHED OVER THE
SOUTHERN US. THE MID-ATLANTIC STATES HAVE AN OLD BOUNDARY/SURFACE
TROUGH THAT IS PROVIDING LIFT AND SURFACE BASED CAPE IS HIGH BUT THE
AIR ALOFT IS RELATIVELY DRY. STILL A GOOD MIX FOR AFTERNOON SHOWERS
AND THUNDERSTORMS TO CONTINUE.
STORMS THIS EVENING ARE PUSHING DOWN FROM THE NORTH. LBT AND THEN
ILM WILL SEE VCTS/VCSH AS LATE AS 09Z FOR ILM. WENT WITH MVFR IN FOG
FOR FLO MAINLY FROM PERSISTENCE AND THE MOISTURE LEFT OVER FROM THE
STORMS. VFR TOMORROW WITH MORE WIDESPREAD CB DEVELOPMENT AND
VICINITY THUNDERSTORMS AFTER 15Z FOR THE COASTAL TERMINALS...A
LITTLE LATER FOR THE INLAND SITES. WIND TO BE SOUTH-SOUTHWEST AT 6
TO 12 KNOTS THROUGH THE PERIOD. AFTER SUNSET TONIGHT THE POTENTIAL
FOR THUNDERSTORMS DECREASES.
EXTENDED OUTLOOK...MEDIUM CONFIDENCE FOR SUMMER TIME CONVECTION TO
PRODUCE DIURNAL AFTERNOON SHOWERS AND THUNDERSTORMS THROUGH PERIOD.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM SUNDAY...A VERY WARM AND HUMID AIRMASS COVERS THE
CAROLINA COASTAL WATERS AND WILL CONTINUE THROUGH THE NIGHT. PLENTY
OF THUNDERSTORM ACTIVITY OVER EASTERN SOUTH CAROLINA ALONG THE FRONT
EDGE OF THE SEABREEZE WILL DISSIPATE LATER THIS EVENING WITH LITTLE
ADDITIONAL IMPACT ON THE MARINE AREA. AFTER MIDNIGHT THERE IS SOME
POTENTIAL FOR SHOWERS AND STORMS TO DEVELOP OVER THE OCEAN...
ESPECIALLY OFFSHORE...WHERE FORECAST MODELS ARE QUITE INSISTENT ON
THIS OCCURRING.
THUNDERSTORMS IN THE GEORGETOWN VICINITY THIS AFTERNOON HAVE
DISRUPTED THE OVERALL SOUTH-SOUTHWEST WIND PATTERN THAT EXISTS
FARTHER UP THE COAST. FROM NORTH MYRTLE BEACH UP THROUGH THE CAPE
FEAR REGION WINDS ARE INCREASING TO AROUND 15 KNOTS WITH GUSTS NEAR
20 KNOTS. THESE STRONGER WINDS WILL PERSIST THROUGH LATE EVENING
BEFORE TURNING MORE WESTERLY AND DYING DOWN TO AROUND 10 KNOTS
OVERNIGHT. SEAS AROUND 2 FT CURRENTLY WILL BUILD TO 3 FT BY LATE
AFTERNOON.
SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 3 PM SUNDAY...A WEAK TROUGH WILL REMAIN WEST OF THE WATERS
THROUGH THE PERIOD WITH WEAK HIGH PRESSURE FAR OFF THE SOUTHEAST US
COAST. THE FLOW WILL BE HIGHEST EACH AFTERNOON AS THE SEA BREEZE
BECOMES FULLY DEVELOPED SPEEDS WHEN SPEEDS ARE EXPECTED TO AVERAGE
10-15 KTS EACH DAY. DURING EACH EVENING...THE FLOW WILL VEER TO A
LIGHT OFFSHORE DIRECTION. WAVE HEIGHTS WILL AVERAGE 2-3 FT...WITH
SOME CHOP EACH AFTERNOON WITH THE INCREASE IN WINDS.
LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...WATERS TO REMAIN BETWEEN BERMUDA HIGH AND
PIEDMONT TROF THROUGH THE PERIOD. THU AND FRI AFTERNOON THE TROF
STRENGTHENS...WITH SOUTHWEST FLOW 10 KT OR LESS INCREASING TO 10 TO
15 KT AS THE TIGHTENS UP. SEA BREEZE WILL AGAIN BE ACTIVE THROUGH
THE PERIOD...FURTHER INCREASING WIND SPEEDS NEAR SHORE AS WELL AS
ADDING MORE OF AN ONSHORE COMPONENT TO DIRECTION. SEAS WILL RUN 2 TO
3 FT...THOUGH 4 FT IS POSSIBLE ACROSS WATERS EXPOSED TO SOUTHWEST
FLOW LATE THU AND FRI.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
SYNOPSIS...TRA
NEAR TERM...SRP
SHORT TERM...III
LONG TERM...MBB
AVIATION...MDC
Hazardous weather outlook, Jun 20, 4:21 AM EST, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
521 AM EDT SUN JUN 20 2010
AMZ250-252-254-256-210930-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
521 AM EDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-210930-
ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN-
521 AM EDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED SLOW MOVING SHOWERS AND THUNDERSTORMS WILL
HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT PONDING OF WATER IN
LOW-LYING AND POOR DRAINAGE AREAS. IN ADDITION TO TORRENTIAL
DOWNPOURS...THUNDERSTORMS WILL CONTAIN FREQUENT LIGHTNING AND
GUSTY WINDS.
HEAT INDICES WILL BE RIGHT AROUND 100 DEGREES FOR SEVERAL HOURS
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AFTERNOON HEAT INDICES OF 100 TO 105 DEGREES ARE EXPECTED BOTH
MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
RJD
In the hours before
Special weather statement, Jun 20, 1:29 PM EST, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
229 PM EDT SUN JUN 20 2010
SCZ034-201930-
HORRY-
229 PM EDT SUN JUN 20 2010
...THUNDERSTORMS WERE PRODUCING HEAVY RAIN EAST OF DONGOLA...
AT 224 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...EAST OF
DONGOLA...WEST OF ROUTE 17 NEAR ROUTE 701...MOVING NORTH-NORTHWEST
AT 5 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL BETWEEN 1 AND 2
INCHES PER HOUR. HIGH RAINFALL RATES AND SLOW STORM MOVEMENT WILL
MAKE PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING LIKELY.
COMMUNITIES THAT COULD BE AFFECTED BY THESE STORMS INCLUDE
CONWAY...GARDEN CITY...MYRTLE BEACH...NORTH MYRTLE BEACH...RED
HILL...SOCASTEE...SURFSIDE BEACH...ADRIAN...BUCKSPORT...
BUCKSVILLE...BURGESS AND CHERRY GROVE BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3360 7910 3361 7911 3364 7913 3365 7912
3369 7917 3382 7925 3383 7925 3406 7888
3384 7859 3378 7875 3370 7887 3358 7900
3357 7909
IIISpecial weather statement, Jun 20, 2:50 PM EST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
350 PM EDT SUN JUN 20 2010
NCZ097-202045-
PENDER-
350 PM EDT SUN JUN 20 2010
...A STRONG THUNDERSTORM OVER WESTERN PENDER COUNTY...
AT 345 PM EDT...A STRONG THUNDERSTORM WAS...ABOUT 5 MILES EAST OF
IVANHOE...WEST OF ROUTE 421 AND NORTH OF HIGHWAY 53...MOVING
SOUTHEAST BETWEEN 5 AND 10 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THIS THUNDERSTORM IS CAPABLE OF RAINFALL RATES OF 1 TO 2 INCHES.
HIGH RAINFALL RATES COMBINED WITH SLOW STORM MOTION COULD LEAD TO
PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING.
COMMUNITIES THAT MAY BE AFFECTED BY THIS STORM ARE CURRIE...MALPASS
CORNER...MURRAY TOWN...POINT CASWELL...ROOKS...VAN EDEN...WARDS
CORNER AND ATKINSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3460 7787 3443 7812 3451 7826 3454 7826
3456 7826 3468 7816
IIISpecial weather statement, Jun 20, 2:59 PM EST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
359 PM EDT SUN JUN 20 2010
SCZ023-032-202100-
DARLINGTON-FLORENCE-
359 PM EDT SUN JUN 20 2010
...THUNDERSTORMS WERE PRODUCING HEAVY RAIN OVER SOUTHERN DARLINGTON
AND NORTHWEST FLORENCE COUNTIES...
AT 354 PM EDT...AN AREA OF THUNDERSTORMS WAS PRODUCING HEAVY
RAIN...FROM HARTSVILLE SOUTHEAST TO I-95. THIS CLUSTER OF STORMS IS
MOVING SOUTHEAST AT 5 TO 10 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
THESE THUNDERSTORMS WILL PRODUCE RAINFALL RATES BETWEEN 1 AND 2
INCHES PER HOUR. PONDING OF WATER ON ROADWAYS AND MINOR URBAN
FLOODING IS LIKELY IN THESE AREA.
COMMUNITIES THAT MAY BE AFFECTED BY THESE STORMS ARE DARLINGTON...
FLORENCE...AUBURN...CARTERSVILLE...CLAUSSEN...DOVESVILLE...
EFFINGHAM...FLOYD...LAMAR...LYDIA...MARS BLUFF AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3447 7998 3420 7958 3392 7980 3416 8015
3420 8011 3429 8016
IIISpecial weather statement, Jun 20, 3:49 PM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
449 PM EDT SUN JUN 20 2010
SCZ017-202145-
MARLBORO-
449 PM EDT SUN JUN 20 2010
...A STRONG THUNDERSTORM EAST OF CHAVISTOWN...
AT 446 PM EDT...A THUNDERSTORM WAS PRODUCING HEAVY RAIN...5 MILES
EAST OF CHAVISTOWN...NEAR THE INTERSECTION OF HIGHWAY 79 AND HIGHWAY
38. THIS STORM IS MOVING SOUTH BETWEEN 10 AND 15 MPH
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
AREAS THAT MAY BE AFFECTED BY THIS STORMS ARE BENNETTSVILLE...
CHAVISTOWN...CLIO...MCCOLL...TATUM AND HIGHWAY 401 IN CENTRAL
MARLBORO COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3471 7956 3455 7949 3452 7983 3481 7975
3481 7968
IIISpecial weather statement, Jun 20, 5:02 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
602 PM EDT SUN JUN 20 2010
NCZ096-202300-
BLADEN-
602 PM EDT SUN JUN 20 2010
...A STRONG THUNDERSTORM OVER SOUTHEASTERN BLADEN COUNTY...
AT 600 PM EDT...A THUNDERSTORM WAS PRODUCING HEAVY RAIN...OVER
KELLY...OR 20 MILES SOUTHEAST OF ELIZABETHTOWN...MOVING NORTHWEST AT
5 MPH.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING SMALL HAIL...GUSTY
WINDS OF 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
RAINFALL RATES WITH THIS STORM ARE BETWEEN 1 AND 2 INCHES PER HOUR.
THE COMBINATION OF SLOW MOVEMENT AND LARGE RAINFALL RATES WILL CAUSE
PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CARVERS...KELLY AND
ROWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3453 7826 3452 7826 3450 7824 3444 7820
3441 7824 3439 7828 3445 7847 3460 7830
IIISpecial weather statement, Jun 20, 6:21 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
721 PM EDT SUN JUN 20 2010
NCZ087-096-210015-
BLADEN-ROBESON-
721 PM EDT SUN JUN 20 2010
...THUNDERSTORMS WERE PRODUCING HEAVY RAIN ALONG A LINE EAST OF
LUMBERTON AND SOUTH OF JEROME...
AT 716 PM EDT...THUNDERSTORMS WERE PRODUCING HEAVY RAIN...ALONG A
LINE EXTENDING FROM EAST OF AMMON TO HOWELLSVILLE...MOVING SOUTHEAST
AT 5 TO 10 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
RAINFALL RATES WITH THIS STORM ARE BETWEEN 1 AND 2 INCHES PER HOUR.
THE COMBINATION OF SLOW MOVEMENT AND LARGE RAINFALL RATES WILL CAUSE
PONDING OF WATER ON ROADWAYS AND MINOR URBAN FLOODING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE ELIZABETHTOWN...
ABBOTTSBURG...AMMON...BARKER TEN MILE...BLADENBORO...DUART...
EMERSON...HOWELLSVILLE...LAGOON...LISBON...RUSKIN AND WHITE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3455 7825 3446 7885 3448 7887 3445 7892
3480 7904 3485 7873 3485 7852 3486 7850
IIIThunderstorm Wind, Bladen
- When
- June 20, 6:39 PM EST to 6:40 PM EST
- Where
- Bladen County, 3.85 mi SSW of Ammon
- Measured
- 50 kt (58 mph) estimated gust
- Crop damage
- $2,000
- Reported by
- Park/Forest Service
- Coordinates
- 34.750, -78.610
Several extensive areas of corn were reportedly blown down along Highway 242.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 237688.